If you overdoese on diphenhydramine (otc sleeping pills) how extensive is the internal damage?
Diphenhydramine is a type of medicine called an antihistamine that is found in various allergy and sleep medications. MedlinePlus provides detailed information related to a diphenhydramine overdose, including symptoms of an overdose, helpful information to know before calling emergency, information about calling poison control, what to expect in the emergency room, and what the prognosis (recovery) is like.
TeenHealthFX is curious why you are asking this question. If you are unsure whether an OTC sleeping medication or allergy medication is appropriate for you to be taking, or you are unsure how much you should be taking, check in with your doctor. Your doctor can evaluate your symptoms, discuss the most effective treatment options with you, and make recommendations on medications that will ensure anything you are taking is at a safe level.
If there is anything going on with you emotionally that you are having thoughts of overdosing, or you or someone you know has overdosed, please discuss this immediately with a trusted adult, such as a parent, teacher, school nurse, therapist or anyone else you can provide you with support and guidance in dealing with this issue.
If you don't have a doctor and live in northern New Jersey, you can call the Adolescent/Young Adult Center for Health at 973-971-5199 for an appointment with an adolescent medicine specialist or contact your local teen health center. You can also contact your insurance company for a list of in-network providers.
If you get to the point that you are seriously considering suicide or are afraid of your impulses then you need to seek help immediately. You can call 911 or go to your nearest hospital emergency room. In northern New Jersey you can also call the crisis hotline from Morristown Memorial hospital at 973-540-0100. Outside this area call the Suicide & Crisis Hotline, 1-800-999-9999, 24 hours, 7 days a week.